MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB CORTICAL SCREW 5.0 MM, 24 MM; NCB PLATING SYSTEM, PROXIMAL TIBIA PLATES

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB CORTICAL SCREW 5.0 MM, 24 MM; NCB PLATING SYSTEM, PROXIMAL TIBIA PLATES
Model Number N/A
Health Effect - Clinical Codes Nerve Damage (1979); No Code Available (3191)
Date of Event 01/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays for review.Other source documents were received and will be reviewed as part of ongoing investigation.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and experienced radial nerve palsy.
 
Additional Manufacturer Narrative
Event description: it was reported that patient experiences radial nerve palsy.The ncb plate remains implanted.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: no product was returned as it remains implanted; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Instruction for use (ifu): the applicable instruction for use was reviewed.However, since no surgical report was received it was not possible to compare and evaluate possible contributing factors.Conclusion: it was reported that patient experiences radial nerve palsy.The ncb plate remains implanted.No x-rays to evaluate the implant position and other possible contributing factors were received.Patient factors that may have contributed to the reported event and relevant medical history are unknown.Due to the lack of information it was not possible to investigation if and to what extend the implanted product may have contributed to the reported event based on the investigation the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2020-00613-2, 0009613350-2020-00612-2, 0009613350-2021-00033-1, 0009613350-2021-00031-1, 0009613350-2021-00029-1, 0009613350-2021-00034-1, 0009613350-2021-00032-1, 0009613350-2021-00030-1, 0009613350-2020-00614-1.
 
Event or Problem Description
Investigation has been completed.

Brand Name
NCB CORTICAL SCREW 5.0 MM, 24 MM
Common Device Name
NCB PLATING SYSTEM, PROXIMAL TIBIA PLATES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11207190
Report Number0009613350-2021-00032
Device Sequence Number3372423
Product Code HRS
UDI-Device Identifier00889024290945
UDI-Public00889024290945
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K061211
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2015
Device Model NumberN/A
Device Catalogue Number02.02150.024
Device Lot Number2578829
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight58